MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that contribution of the array placement to the skin irritation cannot be ruled out.A risk factor for skin irritation in this patient includes concomitant pembrolizumab (rash, itching, skin blistering or peeling are common adverse reactions.Source: pembrolizumab prescribing information).Skin reaction has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (19% overall in the ttfields arms and 2% overall in the control arms ).
 
Event or Problem Description
A 75-year-old female patient with non-small cell lung cancer (nsclc) started optune lua therapy on (b)(6) 2025.On march 06, 2025, novocure was informed that the patient experienced a skin reaction, described as itching on her back after the second day of wearing the transducer arrays.The front of her torso reportedly remained unaffected.It was noted that the patient had applied a skin preparation and took unspecified oral antihistamines.The patient remained on optune lua therapy.Attempts to contact the prescribing physician for further details were made, but no response was received.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21705214
Report Number3010457505-2025-00471
Device Sequence Number9952227
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)211210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL SULFATE.; APIXABAN.; BUDESONIDE/FORMOTEROL.; CARVEDILOL.; FUROSEMIDE.; IPRATROPIUM BROMIDE/ALBUTEROL SULFATE.; LIDOCAINE GEL.; LOSARTAN POTASSIUM.; METHOCARBAMOL.; ONDANSETRON.; PEMBROLIZUMAB.; POTASSIUM CHLORIDE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale